Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 53, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 25, 2007, 4:52 PM CDT for Greene County, Missouri. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2007, 4:52 PM CDT (21:52 UTC)
- Expired
- May 25, 2007, 7:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Greene County, MO
The radar
The Springfield radar (KSGF), 12 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 6:45 PM CDT | HEAVY RAIN 4.8 | 2 Ne Ash Grove, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 164 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 252153 FFWSGF MOC077-260045- /X.NEW.KSGF.FF.W.0053.070525T2152Z-070526T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 452 PM CDT FRI MAY 25 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... GREENE COUNTY IN SOUTHWEST MISSOURI... * UNTIL 745 PM CDT. * AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR RAINFALL ESTIMATES INDICATE THAT NEARLY TWO INCHES OF RAIN HAS FALLEN OVER NORTHERN GREENE COUNTY SINCE 3 PM. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE... ASH GROVE...WALNUT GROVE AND WILLARD. LOCAL EMERGENCY MANAGEMENT REPORTED STREET FLOODING AND DITCHES FULL IN WILLARD AT 445 PM. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE. LAT...LON 3742 9319 3727 9333 3717 9359 3741 9362 $$ TERRY
1 follow-up statement
000 WGUS73 KSGF 252354 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 650 PM CDT FRI MAY 25 2007 MOC077-260045- /X.CON.KSGF.FF.W.0053.000000T0000Z-070526T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENE MO- 650 PM CDT FRI MAY 25 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR WESTERN AND NORTHERN GREENE COUNTY... AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RAINFALL ACCUMULATIONS RECEIVED VIA LOCAL MEDIA INCLUDE...4.80 INCHES TWO MILES NORTHEAST OF ASH GROVE...AND 5 INCHES 4 MILES SOUTH OF MORRISVILLE. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...ASH GROVE...WALNUT GROVE...FAIR GROVE AND WILLARD. ADDITIONAL RAINFALL AMOUNTS UP TO ONE INCH WILL BE POSSIBLE OVER THE WARNED AREA THROUGH 8 PM. THE FLASH FLOOD WARNING WILL LIKELY BE EXTENDED PAST 745 PM CDT FOR GREENE COUNTY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3742 9319 3727 9333 3712 9355 3741 9362 $$ TERRY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 25, 2:57 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, May 25, 2:57 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 257 PM CDT FRI MAY 25 2007 DISCUSSION... A MOIST AIRMASS COMBINED WITH A ZONE OF BAROCLINICITY LAID OUT ACROSS THE INTERSTATE 44 CORRIDOR TRIGGERED STRONG TO MARGINALLY SEVERE CONVECTION ACROSS MUCH OF SOUTHERN MISSOURI THIS AFTERNOON. THIS SITUATION MAY BECOME SOMEWHAT TYPICAL OVER THE NEXT SEVERAL DAYS AS THE MOIST AIRMASS STICKS AROUND THROUGH MEMORIAL DAY WEEKEND. THE BAROCLINIC ZONE WILL TEND TO LIFT NORTH...AND BECOME FRONTALYTICAL WITH TIME. MAINLY AFTERNOON HEAT AND MOISTURE WILL BE THE PREDOMINATE CAUSE OF SCATTERED SHOWERS AND THUNDERSTORMS...MORE NUMEROUS DURING THE AFTERNOON HOURS THROUGH THE WEEKEND. MEMORIAL DAY WEEKEND OUTDOORSMEN CAN EXPECT NORMAL TEMPERATURES FOR THE TIME OF YEAR...WITH AFTERNOON READINGS WARMING INTO THE UPPER 70S AND LOWER 80S SATURDAY THROUGH MONDAY. A MIX OF SUN AND CLOUDS...WITH CLOUD COVER INCREASING THROUGH THE AFTERNOON PERIODS...EVENTUALLY LEADING TO THE PREDICTED SCATTERED SHOWERS AND THUNDERSTORMS. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED DUE TO THE LIMITED AMOUNT OF SHEAR EXPECTED. THE UPPER LEVELS OF THE ATMOSPHERE IS QUITE SIMILAR TO LATE JUNE...WITH THE MAIN BELT OF WESTERLIES POSITIONED WELL NORTH OF THE OZARKS. ISOLATED DOWNBURSTS WILL BE POSSIBLE WITH A FEW OF THE STRONGER STORMS...BUT ULTIMATELY...WEEKEND BOATERS AND OUTDOORSMEN SHOULD BE MORE AWARE OF CLOUD TO GROUND LIGHTNING. SIGNIFICANT DIFFERENCES WERE NOTED WITHIN MEDIUM RANGE MODELS HEADING INTO NEXT WEEK. THE GFS SUGGESTS THAT A MID LATITUDE CYCLONE WILL DEEPEN INTO THE NORTHERN PLAINS...POTENTIALLY BRINGING A COUPLE OF SHORTWAVES INTO THE REGION. DUE TO THE UNCERTAINTY IN NEXT WEEKENDS PRECIPITATION FORECAST...NWS AREA OFFICES ALL AGREED TO KEEP SLIGHT TO LOW END CHANCES GOING IN EVERY PERIOD FROM TUESDAY - THURSDAY OF NEXT WEEK. AS FAR AS TEMPERATURES ARE CONCERNED...MODELS SUGGEST THAT TEMPERATURES WILL NOT VARY A WHOLE LOT. LOWER 80S ON AN AFTERNOON BASIS WHILE OVERNIGHT LOWS IN THE 60S IS A GOOD BET FOR NEXT WEEK. CRAMER && .AVIATION... FOR THE 18Z KSGF/KJLN TAFS...CARRIED VICINITY THUNDER THROUGH THE AFTERNOON AS SCATTERED STORMS CONTINUE TO FIRE ALONG SLOWLY LIFTING WARM FRONT ALONG THE INTERSTATE 44 CORRIDOR. ONCE AFTERNOON HEATING CEASES...WILL CARRY ONLY BROKEN VFR CEILINGS AND LIGHT SOUTH TO SOUTHEAST WINDS. WILL NEED TO MONITOR 1000-2000 FOOT WINDS FOR WIND SHEAR TONIGHT. TERRY && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, May 25, 4:50 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 450 PM CDT FRI MAY 25 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 450 PM CDT FRI MAY 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS EVENING AND OVERNIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING DOWNBURST WINDS IN EXCESS OF 60 MPH...UP TO NICKEL SIZE HAIL...ALONG WITH CLOUD TO GROUND LIGHTNING. AREAS AFFECTED AND TIMING: SCATTERED THUNDERSTORMS WILL OCCUR OVER AREAS OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THROUGH THIS EVENING. DISCUSSION: A MOIST AIRMASS IN PLACE WILL CONTINUE TO INTERACT WITH A STALLED OUT FRONTAL BOUNDARY POSITIONED SLIGHTLY NORTH OF THE INTERSTATE 44 CORRIDOR. THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THIS REGION. A FEW OF THE STRONGER STORMS WILL LIKELY PRODUCE DOWNBURST WINDS IN EXCESS OF 60 MPH AND NICKEL SIZE HAIL. ISOLATED AREAS OF FLASH FLOODING WILL LIKELY OCCUR THIS AFTERNOON...ESPECIALLY OVER ANY LOCATIONS THAT EXPERIENCE SLOW MOVING OR TRAINING THUNDERSTORMS. THE THUNDERSTORMS WILL BEGIN TO DIMINISH IN INTENSITY AND COVERAGE AFTER SUNSET WITH DIMINISHING INSTABILITY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ON SATURDAY THROUGH THE MEMORIAL DAY WEEKEND AS THE FRONT BEGINS TO LIFT NORTHWARD INTO CENTRAL AND NORTHERN MISSOURI. HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE ACROSS PORTIONS OF CENTRAL MISSOURI SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG/CRAMER
In the hours before
Special weather statement, May 25, 1:56 PM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 156 PM CDT FRI MAY 25 2007 MOZ079-080-251945- POLK MO-DALLAS MO- 156 PM CDT FRI MAY 25 2007 ...SIGNIFICANT WEATHER ALERT FOR DALLAS AND POLK COUNTIES UNTIL 245 PM CDT... AT 152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF BUFFALO TO 6 MILES NORTH OF PLEASANT HOPE TO 5 MILES NORTHWEST OF WALNUT GROVE...MOVING NORTHEAST AT 20 MPH. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. TERRY
Special weather statement, May 25, 2:43 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 243 PM CDT FRI MAY 25 2007 MOZ068-069-078>080-252015- POLK MO-CEDAR MO-DALLAS MO-HICKORY MO-CAMDEN MO- 243 PM CDT FRI MAY 25 2007 ...SIGNIFICANT WEATHER ALERT FOR CAMDEN...CEDAR...DALLAS...HICKORY AND POLK COUNTIES UNTIL 315 PM CDT... AT 241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM URBANA TO 7 MILES NORTH OF BOLIVAR TO 9 MILES SOUTH OF STOCKTON...MOVING NORTH AT 15 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. TERRY
Special weather statement, May 25, 2:58 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 258 PM CDT FRI MAY 25 2007 MOZ092-096-252030- WRIGHT MO-DOUGLAS MO- 258 PM CDT FRI MAY 25 2007 ...SIGNIFICANT WEATHER ALERT FOR DOUGLAS AND WRIGHT COUNTIES UNTIL 330 PM CDT... AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES EAST OF AVA...MOVING NORTHEAST AT 15 MPH. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. TERRY
Special weather statement, May 25, 4:10 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 410 PM CDT FRI MAY 25 2007 MOZ081-082-092-252200- WRIGHT MO-TEXAS MO-LACLEDE MO- 410 PM CDT FRI MAY 25 2007 ...SIGNIFICANT WEATHER ALERT FOR LACLEDE...TEXAS AND WRIGHT COUNTIES UNTIL 500 PM CDT... AT 408 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHEAST OF HARTVILLE...OR 20 MILES NORTH OF MOUNTAIN GROVE...MOVING NORTHEAST AT 10 MPH. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. TERRY
Special weather statement, May 25, 4:39 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 439 PM CDT FRI MAY 25 2007 KSZ101-MOZ077-088-252215- CHEROKEE KS-JASPER MO-BARTON MO- 439 PM CDT FRI MAY 25 2007 ...SIGNIFICANT WEATHER ALERT FOR BARTON...CHEROKEE AND JASPER COUNTIES UNTIL 515 PM CDT... AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAMAR TO 6 MILES NORTHWEST OF CARL JUNCTION...OR ALONG A LINE EXTENDING FROM LAMAR TO 9 MILES SOUTHEAST OF WEIR...MOVING NORTHEAST AT 15 MPH. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. TERRY
Special weather statement, May 25, 4:43 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 443 PM CDT FRI MAY 25 2007 MOZ070-071-083-252230- PULASKI MO-PHELPS MO-DENT MO- 443 PM CDT FRI MAY 25 2007 ...SIGNIFICANT WEATHER ALERT FOR DENT...PHELPS AND PULASKI COUNTIES UNTIL 530 PM CDT... AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF FORT LEONARD WOOD TO 11 MILES WEST OF BUNKER...MOVING NORTH AT 20 MPH. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. TERRY
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 6:58 AM CDT | Dense Fog Advisory | SGF | Barry, Christian, Dade, Greene, Lawrence, Stone | 2 hr |
| May 25, 12:42 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 10 min |
| May 25, 1:11 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 18 min |
| May 25, 1:39 PM CDT | Flash Flood Warning | SGF | Douglas | 3 hr |
| May 25, 4:31 PM CDT | Flash Flood Warning | SGF | Shannon | 6 hr |
| May 25, 5:00 PM CDT | Flash Flood Warning | SGF | Barton, Jasper, Newton | 6 hr |
| May 25, 5:10 PM CDT | Flash Flood Warning | SGF | Cedar, Dade, Dallas, Polk | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.